MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NTW
Medical Device Problem Codes Retraction Problem (1536); Failure to Advance (2524); Expulsion (2933); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a patient presented with grade 4+ functional mitral regurgitation (mr) for a mitraclip procedure.During the procedure, there were challenges with reaching the leaflets due to a high transeptal puncture so the steerable guide catheter (sgc) and a mitraclip were retracted into the left atrium and the transseptal was attempted to be re-punctured.When the clip was attempted to be pulled into the guide it was identified that the clip became stuck on the lip of the guide.Troubleshooting was preformed by attempting to push the clip off of the tip of the guide but it remained caught.During this time it was identified that the clip introducer was no longer attached to the clip.The clip and the sgc were fully removed from the patient, while retracting them it was observed that the clip had fully detached from the introducer and a hole was identified on the guide where the clip had been stuck to the lip of the guide.The sgc and clip were fully removed from the patient and a new sgc and mitraclip were advanced through the opposite femoral vein, the mitraclip was successfully implanted and the procedure was discontinued.The final mr was grade 1+.There was no clinically significant delays or adverse patient sequela reported.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
In this case, the reported retraction problem with the clip introducer could not be replicated in a testing environment due to the condition of the returned device (the clip was detached).The reported failure to advance and the expulsion event could also not be replicated, as these appear to be related to patient-specific or procedural/operational circumstances.Based on the information available, the reported failure to advance associated with a high transseptal puncture appears to be related to procedural circumstances.The clip introducer retraction problem appears to be related to user technique, when retracting/pulling the clip into the sgc guide, which caused the clip to become stuck on the soft tip of the sgc guide (causing it to lodge against the soft tip).The expulsion event appears related to continued forceful troubleshooting multiple attempts while the clip was stuck, leading to clip detachment.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Codes removed: medical device problem code: 4008.
 
Event or Problem Description

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23430190
Report Number2135147-2025-06246
Device Sequence Number15845748
Product Code NKM
UDI-Device Identifier05415067037435
UDI-Public(01)05415067037435(17)251121(10)41122A1110
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model NumberCDS0706-NTW
Device Catalogue NumberCDS0706-NTW
Device Lot Number41122A1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown